MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER DUCT OCCLUDER; OCCLUDER, PATENT DUCTUS, ARTERIOSUS

ABBOTT MEDICAL AMPLATZER DUCT OCCLUDER; OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Catalog Number 9-PDA-004
Medical Device Problem Codes Difficult to Fold, Unfold or Collapse (1254); Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/30/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that a 6-4mm amplatzer duct occluder was selected for implant on (b)(6) 2024 using an 6f amplatzer torqvue delivery system.During the procedure there was difficulty advancing the delivery sheath through the patient anatomy.There was also difficulty loading the occluder into the delivery sheath.Excessive force was used to push the occluder into the delivery sheath, causing the disc of the occluder to form an s-shape and the delivery sheath to kink.The occluder was not released from the delivery cable.The occluder and delivery sheath were both removed from the patient and replaced with a new 6-4mm amplatzer duct occluder and 6f amplatzer torqvue delivery system.There were no interactions with cardiac structures.There were no adverse effects to the patient.The patient status was stable.
 
Additional Manufacturer Narrative
An event of difficulty advancing a delivery sheath through the patient anatomy and deformation was reported.Information from the field indicated that excessive force was used to push the occluder into the delivery sheath, causing the disc of the occluder to form an s-shape and the delivery sheath to kink.The field also indicated that there was a kink in the delivery system.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.The cause of the reported event of advancement difficulty could not conclusively be determined.However, the reported deformation could have been due to the kinking of the sheath due to the force exerted on the delivery system.

Brand Name
AMPLATZER DUCT OCCLUDER
Common Device Name
OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key20044466
Report Number2135147-2024-04128
Device Sequence Number20822155
Product Code MAE
UDI-Device Identifier00811806011110
UDI-Public(01)00811806011110(17)280630(10)9163497
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P020024
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number9-PDA-004
Device Lot Number9163497
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/31/2024
Supplement Date Received by Manufacturer09/05/2024
Initial Report FDA Received Date08/22/2024
Supplement Report FDA Received Date09/23/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6F AMPLATZER TORQVUE DELIVERY SYSTEM
Patient SexUnknown